Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 40, NWS Birmingham, AL

March 9, 2011Barbour County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 9, 2011, 10:46 AM CST for Barbour County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2011, 10:46 AM CST (16:46 UTC)
Expired
Mar 9, 2011, 11:15 AM CST
In force
29 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Barbour County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WUUS54 KBMX 091646
SVRBMX
ALC005-091715-
/O.NEW.KBMX.SV.W.0040.110309T1646Z-110309T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1046 AM CST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BARBOUR COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 1115 AM CST

* AT 1042 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  CLAYTON TO 6 MILES SOUTHEAST OF BLUE SPRINGS STATE PARK...AND
  MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EUFAULA...GAINO...WHITE OAK...RICHARDS CROSSROADS...OSCO...
  LAKEPOINT RESORT STATE PARK...BAKER HILL AND LUGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3192 8548 3207 8506 3199 8505 3191 8511
      3186 8513 3179 8512 3177 8516 3174 8520
      3171 8522 3171 8541 3163 8541 3162 8544
TIME...MOT...LOC 1646Z 248DEG 44KT 3189 8539 3164 8536

$$

14
1 follow-up statement
123 
WWUS54 KBMX 091703
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 AM CST WED MAR 9 2011

ALC005-091715-
/O.CON.KBMX.SV.W.0040.000000T0000Z-110309T1715Z/
BARBOUR AL-
1103 AM CST WED MAR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BARBOUR COUNTY UNTIL 1115 AM CST...

AT 1102 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LAKEPOINT RESORT STATE PARK TO 7 MILES EAST OF RICHARDS
CROSSROADS...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAKEPOINT RESORT STATE PARK.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3171 8535 3197 8535 3207 8506 3199 8505
      3191 8511 3186 8513 3179 8512 3177 8516
      3174 8520 3171 8522
TIME...MOT...LOC 1703Z 248DEG 44KT 3197 8516 3172 8513

$$
14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 7:49 AM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Mar 9, 7:49 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 AM CST WED MAR 9 2011

.UPDATE...FOR MORNING FORECAST.

&&

.DISCUSSION...

QUICK UPDATE TO LOWER POPS ACROSS THE FAR NORTHWEST COUNTIES WITH
PROGRESSION OF THE MAIN LINE. REDEVELOPMENT IS STILL A REMOTE
POSSIBILITY SO HAVE NOT REMOVED COMPLETELY BUT LOWERED CONSIDERABLY.
WITH ONGOING FLOODING IN THE NORTHWEST LET THE WATCH STAND FOR
NOW.

08/MNK

&&

.AVIATION...12Z TAF DISCUSSION.

THE FORECAST FOR THE NEXT FEW HOURS WILL BE VERY COMPLEX. A NARROW
LINE OF VERY HEAVY RAIN AND STORMS IS MOVING FAIRLY QUICKLY EWD
ACROSS THE AREA. EXPECT VIS TO DROP TO IFR AND POSSIBLY LIFR AS THE
LINE MOVES THRU. WIND GUSTS COULD BE AS HIGH AS 30-35 KTS ALONG THE
LINE AS WELL. LINE SHOULD REACH ANB/MGM SHORTLY AFTER 13Z. THE
NORTHERN EXTENT OF THE LINE WILL NOT BE AS STRONG AS THE SOUTHERN
END. SHRA WILL CONTINUE FOR SEVERAL HRS AFTER THE LINE MOVES THRU.
THERE IS A CHANCE OF SOME REDEVELOPMENT OUT AHEAD OF THE COLD FRONT
LATER TODAY...BUT CONFIDENCE IS LOW. WILL HAVE TO MONITOR RADAR AND
SATELLITE TRENDS AND UPDATE FORECAST IF NECESSARY.

CIGS HAVE BEEN A PROBLEM ALL NIGHT AS THEY HAVE FLUCTUATED BETWEEN
MVFR AND VFR. WILL GO AHEAD WITH PREVAILING MVFR CIGS...ALTHOUGH
BRIEF PERIODS OF VFR CIGS IS POSSIBLE. CIGS SHOULD LOWER THRU THE
DAY...AND MODELS BRING IN IFR CONDITIONS BY THIS EVENING BEHIND THE
FRONT. SRLY WINDS WILL SWITCH TO THE E AFTER FRONTAL PASSAGE. EVEN
WITH ALL OF THE RAIN DO NOT EXPECT FOG TO BE A WIDESPREAD ISSUE AT
THIS TIME DUE TO ELY WINDS OF AROUND 10 KTS.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER
SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND
MONITORED FOR ACCURACY.

19

&&

.PREV DISCUSSION... /ISSUED 458 AM CST WED MAR 9 2011/

DISCUSSION...

HIGHER DEW POINTS CREEPING FURTHER NORTH INTO ALABAMA THIS
MORNING...WITH UPPER 50S ALREADY MOVING INTO THE SOUTHWEST
PORTIONS OF THE CWA NEAR DEMOPOLIS. WARM FRONTAL BOUNDARY IS JUST
TO THE SOUTHWEST OF THE AREA STRETCHED ACROSS CENTRAL MISSISSIPPI
INTO COASTAL ALABAMA. THIS BOUNDARY IS EXPECTED TO MAKE A LITTLE
FURTHER PROGRESS INTO CENTRAL ALABAMA THIS MORNING BEFORE BEING
OVERTAKEN BY THE COLD FRONT LATER THIS AFTERNOON. DEPENDING ON HOW
FAR NORTH THIS BOUNDARY PROGRESSES WILL HELP DETERMINE HOW
UNSTABLE WE WILL BECOME. LATEST MODELS TRENDS CONTINUE TO SHOW THE
BEST WINDOW OF OPPORTUNITY MAINLY SOUTH OF AN ALICEVILLE TO
CLANTON LINE THIS MORNING AND SHIFTING EASTWARD DURING THE
AFTERNOON TO A CLANTON TO LAFAYETTE LINE. LI'S OF -4 TO -8 THIS
MORNING ACROSS THE SOUTHWEST ALONG WITH CAPE FROM 1800-2200 J/KG
ARE POSSIBLE. HOWEVER...BEST LIFT IS SOMEWHAT OFFSET AND SHIFTS TO
THE SOUTHEAST PART OF THE CWA BY 18Z. TOTAL TOTALS ARE WEAK DURING
THE MORNING REMAINING UNDER 50 WITH BETTER VALUES TO OUR SOUTH.
THIS AFTERNOON DOES BRING A MEAGER SPIKE TO OUR WEST WITH
INSTABILITY MORE IN LINE WITH THE COLD FRONT. MAIN THREAT WILL BE
THE HEAVY RAIN TODAY WITH ALREADY WET SOILS FROM SATURDAY'S
RAINS AND ANYWHERE FROM 2 TO POSSIBLY 6 INCHES OF RAINFALL WITH
ISOLATED HIGHER TOTALS ACROSS PORTIONS OF THE WEST NOT OUT OF THE
QUESTION. BOTTOM LINE WILL BE A HEAVY RAIN/FLOOD EVENT WITH
ISOLATED SEVERE THUNDERSTORMS ACROSS MAINLY THE SOUTH NOT TO BE
RULED OUT.

FRONT SHOULD MOVE ACROSS ALABAMA DURING THE AFTERNOON AND EVENING
HOURS FROM WEST TO EAST. WILL CONTINUE WITH RAIN CHANCES ENDING
FOR THE MOST PART IN THE EVENING BUT COULD HAVE SOME WRAP AROUND
LIGHT SHOWERS IN THE NORTHERN COUNTIES ON THURSDAY BEFORE THE
MOISTURE EXITS AND HIGH PRESSURE BEGINS TO BUILD IN OVER THE
PLAINS ON THURSDAY AND THE GULF COAST ON FRIDAY. MUCH COOLER
READINGS ARE ON TAP FOR THURSDAY WITH HIGHS IN THE 50S AND LOWS IN
THE 30S GENERALLY. WILL LIKELY HAVE SOME LINGERING CLOUDINESS ON
THURSDAY WITH THE WRAP AROUND ACTIVITY. TEMPERATURES WILL
MODERATE AS WE MOVE INTO THE WEEKEND.

RAIN CHANCES RETURN BY THE BEGINNING OF NEXT WEEK. CONFIDENCE
CONTINUES TO BE LOW DUE TO TIMING ISSUES IN THE EXTENDED WITH THE
MODELS. GFS HAS TRENDED SLIGHTLY SLOWER WITH OUR NEXT SYSTEM. EURO
IS NOW INTRODUCING RAINFALL BACK BUT SLIGHTLY LATER THAN MONDAY
DAY FOR THE MOST PART. GFS IS RATHER QUICK TO DEVELOP THE LOW OVER
TEXAS ON SUNDAY SENDING IT EASTWARD BY MONDAY. HAVE SOME LOW POPS
IN FOR MONDAY...BUT THINK THAT IT MAY TAKE LATE MONDAY OR TUESDAY
TO SUFFICIENTLY ERODE THE RIDGE OVER THE DEEP SOUTH INTO THE GULF.

08/MNK

HYDROLOGY...

LATEST TRENDS HAVE STORM TOTAL RAINFALL OF GENERALLY 2 TO OVER 5
INCHES THROUGH EARLY THURSDAY...WITH ISOLATED LOCALLY GREATER
AMOUNTS POSSIBLE ACROSS THE WEST. SOILS HAVE MOISTENED FOLLOWING
THE PAST WEEKENDS RAINFALL AND CENTRAL ALABAMA STREAMS AND RIVERS
ARE RUNNING AT OR ABOVE NORMAL LEVELS. WITH ONGOING HEAVY RAIN
AND ADDITIONAL RAINFALL EXPECTED TODAY...THIS COULD RESULT IN
RISES ALONG RIVERS AND STREAMS AGAIN...AND AT THIS TIME SOME MINOR
RIVER FLOODING COULD DEVELOP...ESPECIALLY ON PARTS OF THE
TOMBIGBEE AND LOWER WARRIOR RIVERS.

IN ADDITION TO RIVER FLOODING...FLASH FLOODING WILL REMAIN A
CONCERN. WITH GROUND MOISTURE VALUES FAIRLY HIGH AND ONGOING HEAVY
RAINFALL TO CONTINUE...EXCESSIVE RUNOFF COULD CONTINUE TO RESULT
IN SOME LOCALIZED FLASH FLOODING TODAY. THUS A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR ALL OF CENTRAL ALABAMA WHICH IS IN EFFECT
THROUGH MIDNIGHT TONIGHT.

08/MNK

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  42  49  34  56 / 100  40  30  10   0
ANNISTON    68  42  51  32  59 / 100  50  20  10   0
BIRMINGHAM  69  40  50  33  58 / 100  30  20   0   0
TUSCALOOSA  73  41  55  34  62 / 100  20  10   0   0
CALERA      71  41  52  34  60 / 100  30  10   0   0
AUBURN      68  44  54  33  60 / 100  60  10   0   0
MONTGOMERY  74  45  58  35  62 / 100  50  10   0   0
TROY        72  44  59  33  61 / 100  60  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALL OF CENTRAL ALABAMA.

WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALL OF CENTRAL ALABAMA.

&&

08/19
Hazardous weather outlook, Mar 9, 7:25 AM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
725 AM CST WED MAR 9 2011

ALZ011>015-017>050-101200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
725 AM CST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL IS EXPECTED TO CONTINUE ACROSS CENTRAL ALABAMA TODAY.
THIS HEAVY RAIN HAS LED TO FLASH FLOODING ACROSS MANY AREAS IN THE
NORTHWEST HALF OF CENTRAL ALABAMA AND WILL LIKELY LEAD TO LOCALIZED
FLOODING ACROSS OTHER PARTS OF THE FORECAST AREA AS THE RAIN
CONTINUES EASTWARD. 2 TO 6 INCHES OF STORM TOTAL RAINFALL ARE
POSSIBLE WITH ISOLATED HIGHER AMOUNTS ACROSS THE WEST.

GUSTY WINDS WILL CONTINUE TODAY ALONG AND AHEAD OF THE SHOWERS AND
THUNDERSTORMS. SUSTAINED WINDS WILL RANGE FROM 15 TO 25 MPH WITH
GUSTS OF 25 TO 35 MPH.

THERE WILL BE AN ISOLATED TORNADO THREAT THIS MORNING ALONG AND
SOUTH OF A DEATSVILLE TO AUBURN LINE...BUT THIS THREAT WILL BE
LIMITED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BREEZY CONDITIONS ARE EXPECTED TO REDEVELOP DURING THE DAY THURSDAY
BEHIND THE FRONT. SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY
CONTINUE THROUGH TODAY DUE TO THE THREAT OF FLOODING ACROSS CENTRAL
ALABAMA.

08

In the hours before

Local storm report, Mar 9, 7:58 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      GREENSBORO              32.70N 87.59W
03/09/2011                   HALE               AL   EMERGENCY MNGR

            OVER ONE FOOT OF WATER ACROSS COUNTY ROAD 4, COUNTY ROAD
            19, AND BATESMILL ROAD. MULTIPLE TRAFFIC ACCIDENTS.

&&

KSUMRALL
Local storm report, Mar 9, 8:03 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     FLASH FLOOD      GADSDEN                 34.01N 86.01W
03/09/2011                   ETOWAH             AL   EMERGENCY MNGR

            MULTIPLE ROADS FLOODED IN GADSDEN INCLUDING 11TH STREET,
            6TH STREET, FURMAN ROAD, AND COLLEGE PARKWAY.

&&

KSUMRALL
Special weather statement, Mar 9, 8:34 AM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 AM CST WED MAR 9 2011

ALZ038-045>050-091530-
BARBOUR AL-BULLOCK AL-CHAMBERS AL-LEE AL-MACON AL-PIKE AL-RUSSELL AL-
834 AM CST WED MAR 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS...LEE...EASTERN MACON...
RUSSELL...BULLOCK...NORTHERN BARBOUR AND NORTHERN PIKE COUNTIES UNTIL
930 AM CST...

AT 829 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WELCH TO 7 MILES NORTHEAST
OF DAVISVILLE TO 6 MILES NORTH OF TROY MUNICIPAL AIRPORT...AND MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  UNION SPRINGS...
  OPELIKA...
  LANETT...
  VALLEY...
  HURTSBORO...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3213 8505 3199 8505 3186 8513 3179 8512
      3186 8611 3198 8600 3247 8565 3312 8546
      3312 8523 3265 8509 3253 8499 3238 8496
      3234 8500 3227 8489
TIME...MOT...LOC 1434Z 270DEG 25KT 3310 8530 3237 8553
          3195 8596

14
Local storm report, Mar 9, 8:53 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
853 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      WEAVER                  33.76N 85.81W
03/09/2011                   CALHOUN            AL   LAW ENFORCEMENT

            FLOODED MOBILE HOME ON HIGHWAY 9 AND ROAD FLOODING ON
            POST OAK ROAD IN ALEXANDRIA.

&&

KSUMRALL
Local storm report, Mar 9, 8:56 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     UNIONTOWN               32.45N 87.51W
03/09/2011                   PERRY              AL   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN IN UNIONTOWN.

0430 AM     FLASH FLOOD      3 W MILLPORT            33.56N 88.13W
03/09/2011                   LAMAR              AL   EMERGENCY MNGR

            TWO FEET OF WATER ACROSS HIGHWAY 96 WEST OF MILLPORT.

0530 AM     FLASH FLOOD      GREENSBORO              32.70N 87.59W
03/09/2011                   HALE               AL   EMERGENCY MNGR

            OVER ONE FOOT OF WATER ACROSS COUNTY ROAD 4, COUNTY ROAD
            19, AND BATESMILL ROAD. MULTIPLE TRAFFIC ACCIDENTS.

0530 AM     NON-TSTM WND DMG CALERA                  33.10N 86.75W
03/09/2011                   SHELBY             AL   EMERGENCY MNGR

            INDIVIDUAL TREES DOWN AT VARIOUS LOCATIONS AROUND THE
            COUNTY.

0556 AM     FLASH FLOOD      BIRMINGHAM              33.53N 86.80W
03/09/2011                   JEFFERSON          AL   EMERGENCY MNGR

            I-59 NORTHBOUND LANES CLOSED AT 31ST STREET DUE TO
            FLOODING.

0605 AM     TSTM WND DMG     5 WNW SELMA             32.44N 87.10W
03/09/2011                   DALLAS             AL   AMATEUR RADIO

            TREE THROUGH THE ROOF OF A HOME ON FINNER DRIVE.

0628 AM     FLASH FLOOD      MARION                  32.63N 87.32W
03/09/2011                   PERRY              AL   DEPT OF HIGHWAYS

            SEVERAL STREETS FLOODED AND SOME CULVERTS WASHED OUT IN
            MARION.

0637 AM     FLASH FLOOD      JASPER                  33.85N 87.27W
03/09/2011                   WALKER             AL   LAW ENFORCEMENT

            AT LEAST 6 OR 7 STRRETS CLOSED DUE TO FLOODING IN JASPER.

0640 AM     FLASH FLOOD      FAYETTE                 33.69N 87.83W
03/09/2011                   FAYETTE            AL   LAW ENFORCEMENT

            SEVERAL STREETS FLOODED IN FAYETTE AREA.

0642 AM     FLASH FLOOD      CARBON HILL             33.90N 87.53W
03/09/2011                   WALKER             AL   LAW ENFORCEMENT

            PORTIONS OF HIGHWAY 118 AND DOGTOWN ROAD FLOODED.

0700 AM     FLASH FLOOD      CHELSEA                 33.33N 86.64W
03/09/2011                   SHELBY             AL   EMERGENCY MNGR

            MULTIPLE ROADWAYS FLODDED ACROSS THE COUNTY.

0715 AM     FLASH FLOOD      ALPINE                  33.36N 86.22W
03/09/2011                   TALLADEGA          AL   EMERGENCY MNGR

            SWIFT WATER OVER ROADWAY ALONG RENFRO AND PLANT ROADS.

0715 AM     FLASH FLOOD      5 WNW TRUSSVILLE        33.67N 86.67W
03/09/2011                   JEFFERSON          AL   AMATEUR RADIO

            PART OF SWEENEY HOLLOW ROAD CLOSED DUE TO FLOODING.

0718 AM     FLASH FLOOD      CHILDERSBURG            33.28N 86.35W
03/09/2011                   TALLADEGA          AL   EMERGENCY MNGR

            RESIDENT REPORTS WATER INTO A HOME ON 8TH AVENUE SW.

0731 AM     FLASH FLOOD      SYCAMORE                33.25N 86.20W
03/09/2011                   TALLADEGA          AL   COUNTY OFFICIAL

            6 INCHES OF WATER COVERING 80-100 FEET OF MAIN STREET.

0733 AM     FLASH FLOOD      EASTABOGA               33.61N 86.02W
03/09/2011                   TALLADEGA          AL   EMERGENCY MNGR

            FLOODING OF HIGHWAY 78 NORTH IN EASTABOGA NEAR MUDD
            STREET.

0736 AM     FLASH FLOOD      ONEONTA                 33.95N 86.47W
03/09/2011                   BLOUNT             AL   EMERGENCY MNGR

            WATER ACROSS MULTIPLE ROADS IN THE COUNTY.

0752 AM     FLASH FLOOD      GADSDEN                 34.01N 86.01W
03/09/2011                   ETOWAH             AL   EMERGENCY MNGR

            MULTIPLE ROADS FLOODED IN GADSDEN INCLUDING 11TH STREET,
            6TH STREET, FURMAN ROAD, AND COLLEGE PARKWAY.

0840 AM     FLASH FLOOD      WEAVER                  33.76N 85.81W
03/09/2011                   CALHOUN            AL   LAW ENFORCEMENT

            FLOODED MOBILE HOME ON HIGHWAY 9 AND ROAD FLOODING ON
            POST OAK ROAD IN ALEXANDRIA.

&&

KSUMRALL
Local storm report, Mar 9, 10:30 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1030 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 AM     TSTM WND DMG     1 S HAMILTON CROSSROADS 31.63N 85.81W
03/09/2011                   PIKE               AL   EMERGENCY MNGR

            TREES AND POWER LINES REPORTED DOWN ON THE PIKE/DALE
            COUNTY LINES. POSSIBLE TORNADO.

&&

GGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:21 PM CSTSpecial Weather StatementBMXLamar24 min
Mar 8, 7:06 PM CSTAreal Flood WarningBMXLamar3 hr
Mar 8, 8:42 PM CSTAreal Flood AdvisoryBMXGreene, Hale, Marengo, Pickens, Sumter3 hr
Mar 8, 9:00 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter4 days
Mar 8, 9:49 PM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby36 hr
Mar 8, 9:49 PM CSTRiver Flood WarningBMXBibb, Dallas, Perry61 hr
Mar 8, 10:33 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter9 days
Mar 8, 10:38 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo8 days
Mar 8, 11:21 PM CSTAreal Flood AdvisoryBMXGreene, Hale, Lamar, Marengo, Pickens, Sumter3 hr
Mar 8, 11:55 PM CSTSpecial Weather StatementBMXDallas, Perry50 min
Mar 9, 1:02 AM CSTAreal Flood AdvisoryBMXFayette, Jefferson, Marion, Tuscaloosa, Walker, Winston3 hr
Mar 9, 1:15 AM CSTSpecial Weather StatementBMXMarengo30 min
Mar 9, 1:37 AM CSTSpecial Weather StatementBMXDallas38 min
Mar 9, 2:29 AM CSTFlash Flood WarningBMXFayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more6 hr
Mar 9, 2:47 AM CSTSpecial Weather StatementBMXPerry43 min
Mar 9, 3:32 AM CSTAreal Flood AdvisoryBMXGreene, Hale, Marengo, Perry, Sumter3 hr
Mar 9, 3:56 AM CSTAreal Flood AdvisoryBMXBibb, Blount, Jefferson, Shelby, Tuscaloosa3 hr
Mar 9, 4:21 AM CSTFlash Flood WarningBMXBibb, Greene, Hale, Marengo, Perry, Sumter and 1 more6 hr
Mar 9, 4:38 AM CSTSevere Thunderstorm WarningBMXMarengo, Sumter37 min
Mar 9, 4:59 AM CSTSpecial Weather StatementBMXBibb, Hale, Jefferson, Perry, Tuscaloosa46 min
Mar 9, 5:24 AM CSTFlash Flood WarningBMXBibb, Blount, Chilton, Dallas, Jefferson, Perry and 3 more6 hr
Mar 9, 5:27 AM CSTRiver Flood WarningBMXJefferson16 hr
Mar 9, 5:48 AM CSTSpecial Weather StatementBMXAutauga, Blount, Calhoun, Chilton, Coosa, Dallas and 5 more57 min
Mar 9, 6:00 AM CSTFlash Flood WarningBMXBlount, Calhoun, Cherokee, Etowah, St. Clair, Shelby and 1 more4 hr
Mar 9, 6:46 AM CSTSpecial Weather StatementBMXClay, Coosa, Elmore, Lowndes, Montgomery, Talladega and 1 more59 min
Mar 9, 6:53 AM CSTSpecial Weather StatementBMXClay, Coosa, Elmore, Lowndes, Montgomery, Talladega and 1 more52 min
Mar 9, 7:38 AM CSTSpecial Weather StatementBMXBullock, Chambers, Lee, Macon, Montgomery, Pike and 1 more67 min
Mar 9, 8:25 AM CSTAreal Flood WarningBMXLamar24 hr
Mar 9, 8:34 AM CSTSpecial Weather StatementBMXBarbour, Bullock, Chambers, Lee, Macon, Russell56 min
Mar 9, 8:53 AM CSTAreal Flood AdvisoryBMXClay, Cleburne, Coosa, Talladega6 hr
Mar 9, 9:25 AM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker59 hr
Mar 9, 9:46 AM CSTSevere Thunderstorm WarningBMXPike29 min
Mar 9, 10:00 AM CSTAreal Flood WarningBMXTalladega12 hr
Mar 9, 10:03 AM CSTTornado WarningBMXBarbour, Pike42 min
Mar 9, 10:40 AM CSTAreal Flood AdvisoryBMXChambers, Randolph, Tallapoosa3 hr
Mar 9, 10:59 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa33 hr
Mar 9, 10:59 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa68 hr
Mar 9, 11:18 AM CSTFlash Flood WarningBMXCleburne3 hr
Mar 9, 12:04 PM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega45 hr
Mar 9, 3:56 PM CSTSpecial Weather StatementBMXMarion34 min
Mar 9, 4:00 PM CSTSpecial Weather StatementBMXLamar30 min
Mar 9, 4:04 PM CSTSpecial Weather StatementBMXPickens26 min
Mar 9, 4:24 PM CSTSpecial Weather StatementBMXFayette36 min
Mar 9, 4:45 PM CSTSpecial Weather StatementBMXPickens30 min
Mar 9, 4:56 PM CSTSpecial Weather StatementBMXWinston34 min
Mar 9, 5:00 PM CSTSpecial Weather StatementBMXFayette30 min
Mar 9, 5:14 PM CSTSpecial Weather StatementBMXFayette31 min
Mar 9, 5:31 PM CSTSpecial Weather StatementBMXWinston29 min
Mar 9, 5:36 PM CSTSpecial Weather StatementBMXWalker39 min
Mar 9, 5:46 PM CSTSpecial Weather StatementBMXTuscaloosa44 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.